Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight gainers and meds
Dec 25, 2002

I am on viracept,viread,videx ec .And I am loosing weight I want to start to go to the gym to try and put the weight back on .I wanted to know if taking weight gainers would be ok with the meds. or should I ask my doctor to put me on oxandrin or is any one of the two safe . Thank you for you time .

Response from Dr. Henry

How to approach your weight loss depends on numerous factors. Are you losing fat, muscle, both? What is your current diet, exercise, and hormonal status? The use of androgens is not without expense and risks. I would check your testosterone level and seek a consultation with a nutritionist. If your lean muscle mass is not decreased and your testosterone levels are mid-normal than androgen/testosterone replacement may not be indicated. The role of ddI and tenofovir re: weight changes/fat distribution is not clear since that is a relatively new combination seeing use only recently. I am concerned about the long-term liver and cardiac safety of androgens used only to bulk up muscles but withour clear loss of lean body mass. I usually recommend increasing exercise and protein intake as the first steps (consider getting a consult from a body trainer). KH



Previous
creatine
Next
Headaches, itchy skin, eczema, blindness in eye

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement